MAUDE Adverse Event Report: SOLTA MEDICAL, INC. THERMAGE FLX (TG-3A) AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC. THERMAGE FLX (TG-3A) AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TT16.00F6-500
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Erythema (1840); Partial thickness (Second Degree) Burn (2694); Skin Inflammation/ Irritation (4545)
Date of Event 06/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The distributor's field service technician visited the clinic and inspected the device and retrieved the log records.Based on the inspection, there was no apparent malfunction or technical fault with the device.The data logs were reviewed and based on the evaluation of the data, the handpiece and system performed as expected.However, several errors for premature lifting of the treatment tip were found.There were a few event codes related to the radiofrequency generator, but these could also be triggered by insufficient coupling fluid or poor return pad placement.When the system detects a condition that interrupts treatment, a system error code is displayed.These system error codes provide an error code number and instructions for how to respond to the error.In the event of a system error, customers need to intervene to proceed.The investigation from the distributor's report, noted that this patient had an extremely low muscle to fat ratio and was visibly underweight, which is unsuitable for this treatment with the body tip.The doctor also used a high energy level (7¿8 j) to begin the procedure and claims he dropped the level later on once he inspected and saw the reaction on the right leg.The doctor was reminded that the device displays an ec486 warning if the tip overheats, and that continuing treatment in the same area despite this warning is not recommended.However, the doctor claimed that no such warning was received during the treatment and says working at a lower level does not yield enough results as the patients express dissatisfaction.Based on the distributor¿s report, incorrect patient and energy level was selected by the user.The thermage flx tip was discarded and therefore unable to be evaluated by service.It was reported the user was placed the patient under sedation during the procedure.Solta strongly discourages users from placing patients under local injections or tumescent anesthetic or nerve block techniques to manage patient comfort during the thermage procedure.The patient must be alert and provide required feedback during treatment.Patient feedback regarding their perception of heat or discomfort during the procedure is an essential input to guide the operator in determining safe and effective treatment levels.According to thermage flx system user manual, burns are known possible adverse patient reactions to thermage flx treatment.The procedure produces heating in the upper layers of the skin and may cause burns and subsequent blister and scab formation.There is a small chance of scar formation.Application of topical steroidal or antibiotic preparations may be of benefit.In the rare instance of a burn that results in a scar, the scar will probably be very small and respond readily to removal with a laser device.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Final test verification specifications are acceptable.No nonconformities or anomalies found related to this event when reviewing the device history record.Based on the available information, this treatment was performed in an off-label manner that resulted in unsafe conditions for the patient.At this time, no capa is necessary.
 
Event or Problem Description
A user facility reported to a distributor that a patient sustained a 1.5 x 1.5 cm second degree burn to the right medial upper arm two days post bilateral arms thermage flx treatment.Available images of the patient¿s inner upper arm were reviewed by the medical reviewer.Several undated photographs depict a wound approximately 1 x 1 inch in size, located on the inner aspect of the upper arm.The images capture the wound at various stages of the healing process.Early images show an open wound with raw tissue exposure, while subsequent images demonstrate progressive improvement with formation of granulation tissue and partial re-epithelialization.In the latest available images, the wound appears fully closed, though residual erythema and mild localized inflammation are still present, indicating ongoing tissue remodeling.The patient received wound care with silvadene® (silver sulfadiazine), and dressing changes every two days.The current status was reported as stable; however, the final outcome remains unknown.The patient is not taking any regular (prescription or non-prescription) medications, vitamins, or herbal supplements, nor is the patient using any topical product (both medical and non-medical) that is used on the skin on a regular or daily basis.No other treatments (besides the one reported) were being performed in same area where symptoms were reported.The patient has not ever had prior aesthetic treatments on this area or undergone any other treatments in the same symptom area within the past 90 days.The patient was administered sedation during the procedure.The highest energy level used was 0.5 ¿ 1 ¿ 1.5 j.No system error occurred, nor was anything out of the ordinary noticed during treatment.A stamping method was used.Mesoestetic cryogen and 150-200 ml coupling fluid were used.The treatment tip surface was inspected prior to use and there was nothing to note.The thermage tip was reinspected during the treatment, the number of times was not reported, and no issues or errors were observed.The thermage tip was not used to treat other patients.The individual treatment tip used for this treatment was discarded.

Brand Name
THERMAGE FLX (TG-3A) AND ACCESSORIES
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key22731651
Report Number3011423170-2025-00291
Device Sequence Number8884702
Product Code GEI
UDI-Device Identifier00816995021360
UDI-Public00816995021360
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K170758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTT16.00F6-500
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Initial Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown